MAUDE Adverse Event Report: WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 1.1MM DRILL BIT/MINI QC WITH 12MM STOP/44.5MM; DRILL, BONE, POWERED

WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 1.1MM DRILL BIT/MINI QC WITH 12MM STOP/44.5MM; DRILL, BONE, POWERED
Model Number EL-2520S4
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product codes: erl, hbe.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that during an orthopaedic procedure on (b)(6) 2018 while drilling in the bone, the drill bit broke.The tip of the drill bit remains in the patient's bone.There is no report of patient harm or surgical delay.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.1MM DRILL BIT/MINI QC WITH 12MM STOP/44.5MM
Common Device Name
DRILL, BONE, POWERED
Manufacturer (Section D)
WRIGHTS LANE: SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7249221
Report Number8030965-2018-50932
Device Sequence Number16343917
Product Code DZI
UDI-Device Identifier00810633021705
UDI-Public(01)00810633021705(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEL-2520S4
Device Catalogue Number317.320
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/17/2018
Supplement Date Received by Manufacturer05/08/2018
Initial Report FDA Received Date02/07/2018
Supplement Report FDA Received Date05/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 YR
Patient Weight54